Texas, 2006

Wildfire in Texas, March 7, 2006

March 7, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire five miles southeast of Follett burned six hundred acres. No structures were reported damaged and no injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire five miles southeast of Follett burned six hundred acres. No structures were reported damaged and no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 7, 3:57 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 7, 3:57 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
357 PM CST TUE MAR 7 2006

.DISCUSSION...
SOUTHWESTERLY SFC WINDS HAVE ALLOWED MOISTURE TO MIX EAST...WITH ONLY
LOWER 40S DEWPTS OBSERVED IN EASTERN TEXAS PANHANDLE. WILL SEE
MOISTURE SLOWLY RETURN TO EASTERN PANHANDLES OVERNIGHT...BUT IT WILL
NOT LAST LONG AS DEEPENING LEE TROF WEDNESDAY WILL ALLOW SOUTHWESTERLY
WINDS TO REACH WELL INTO THE 20KT RANGE. WHILE TEMPS WILL NOT SOAR AS
HIGH AS TUESDAY...MOISTURE WILL MOVE INTO OKLAHOMA LEAVING PANHANDLES
DRY WITH RELATIVE HUMIDITIES AT OR ABOUT RED FLAG CRITERIA. WILL
ISSUE FIRE WEATHER WATCH FOR ENTIRE FORECAST AREA AND ALLOW NEXT
SHIFTS TO CONSIDER AREAS TO UPGRADE AS SPECIFIC EXTENT OF MOISTURE
BECOMES CLEARER OVERNIGHT.

PACIFIC TYPE FRONT WILL MOVE IN WEDNESDAY NIGHT...AND SHOULD BE
QUITE A WIND PRODUCER AS IT SWEEPS THROUGH. TEMPS WILL BE COOLER ON
THURSDAY AS WEAK SFC RIDGE SHIFTS EAST...BUT LEE TROF RESUMES BY THURSDAY
NIGHT...WITH CONTINUED DOWNSLOPE THEREAFTER.

ANOTHER WEAK FRONT GRAZES THE PANHANDLES BRIEFLY FRIDAY NIGHT...WITH
SOME COOLING OF MAX TEMPS ON SATURDAY BEFORE ANOTHER WARMUP SUNDAY.
BUT THE NEXT BIG FRONT LOOKS TO ARRIVE ON MONDAY...WITH COOLER TEMPS
FOR THE BEGINNING OF THE WEEK. DO NOT THINK IT WILL BE QUITE AS COLD
AS THE GFS SUGGESTS...WITH ITS 530 TO 540DM LOW AT H500. BUT MUCH
COOLER THAN NORMAL IS CERTAINLY THE RIGHT TREND TO GO WITH.

HAVE GENERALLY FOLLOWED GUIDANCE NUMBERS FOR TEMPS EXCEPT IN ONE OR
TWO PERIODS OF THE EXTENDED...AND EVEN THERE ONLY DIFFERED BY A
DEGREE OR TWO AS A RESULT OF SUSTAINED SOUTHWESTERLY WINDS OVERNIGHT
AND EXPECTED DOWNSLOPING EFFECT.

FOR POPS...WEDNESDAY NIGHT WILL BE OUR ONLY SHOT AT THIS TIME TO SEE
PRECIP...BUT ANY PRECIP WILL BE LIGHT AT BEST...WITH ONLY A COUPLE
HUNDREDTHS MEASURED. COULD SEE RAIN/SNOW MIX IN NORTHWEST FOR A BRIEF
WINDOW LATE WEDNESDAY NIGHT...BUT DO NOT EXPECT ANYTHING MAJOR FROM
THIS SYSTEM. OTHERWISE...ANY POPS ARE SILENT...AND AT THIS TIME AM
GENERALLY ANTICIPATING A DRY FORECAST BEYOND WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                49  69  34  59 /   0   0  20  10
BEAVER OK                  49  73  35  61 /   0  10  30  10
BOISE CITY OK              41  67  30  59 /   0   0  30  10
BORGER TX                  54  74  39  61 /   0   0  20  10
BOYS RANCH TX              48  70  35  62 /   0   0  20  10
CANYON TX                  48  70  33  60 /   0   0  20  10
CLARENDON TX               51  74  37  61 /   0  10  20  10
DALHART TX                 42  67  31  60 /   0   0  20  10
GUYMON OK                  45  69  30  60 /   0   0  30  10
HEREFORD TX                47  71  32  61 /   0  10  20  10
LIPSCOMB TX                54  74  33  59 /  10  10  30  10
PAMPA TX                   53  71  35  58 /   0  10  20  10
SHAMROCK TX                53  76  37  61 /  10  10  20  10
WELLINGTON TX              53  77  39  62 /  10  10  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 10 AM WEDNESDAY TO 8 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.

TX...FIRE WEATHER WATCH FROM 10 AM WEDNESDAY TO 8 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
     WHEELER.

&&

KRAMAR
Hazardous weather outlook, Mar 7, 6:18 PM CST, 42 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CST TUE MAR 7 2006

OKZ001>003-TXZ001>020-081200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
618 PM CST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THE COMBINATION OF ABOVE NORMAL TEMPERATURES...LOW RELATIVE
HUMIDITIES...DRY FUELS...AND WIND SPEEDS IN THE 15 TO 25 MPH RANGE
WILL LEAD TO ELEVATED FIRE DANGER WEDNESDAY AND FRIDAY. AT THIS
TIME...IT APPEARS THE GREATEST POTENTIAL FOR RED FLAG FIRE
WEATHER CONDITIONS WILL BE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lipscomb

When
March 7, 7:00 PM CST to 11:00 PM CST
Where
Lipscomb forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496249.